Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Infant had fever, UTI, diarrhea, blood in stool. Is it due to antibiotics?

hello, I am Mia. My baby is just 9 months old. Last Monday he had a fever , so I went to the doctor,, they told me He has UTI . So they started giving me antibiotics for his treatment. His temperature became normal. However he started having LBM after taking an antibiotic for 4 days, and just this morning he had blood streaks in his stool . What could cause that? The doctors says that there s no sign for Anal fissures. What could have gone wrong? What should I do?
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for the question,
antibiotics rarely or in this case, the blood should not be attributed to antibiotics. The commonest cause of blood stained stool in children under 5 is caused by Shigella, a bacterium.
She is already on antibiotherapy.
It shall be necessary for a stool direct exam, culture and sensitivity tests to be done. This shall detect the exam causal organism and sensitive drug. Other causes like Amibiasis (Entamoeba) could also be implicated. A careful physical examination, coupled will this test shall guide diagnosis, and determine treatment or further testing for a comprehensive and adequate management.
Having him drink much water as you book to see his pediatrician, to me, is the ideal thing to do.
Thanks and best regards,
Luchuo, MD.
Answered: Wed, 20 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor